Alert archive / Louisiana / Gale Warnings in 2011
Gale Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Feb 7, 2011, 4:04 AM CST. It took effect at Feb 7, 2011, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 4:04 AM CST (10:04 UTC)
- In effect from
- Feb 7, 2011, 10:00 AM CST
- Expired
- Feb 7, 2011, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
789 WHUS74 KLIX 071004 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 404 AM CST MON FEB 7 2011 ...STRONG COLD FRONT EXPECTED TO CAUSE FREQENT GUSTS TO GALE FORCE... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT TODAY. FREQUENT GUSTS OF 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WARNING ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED EASE BY THIS EVENING. GMZ530-534-550-552-570-572-071815- /O.UPG.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/ /O.NEW.KLIX.SC.Y.0086.110207T2100Z-110208T1000Z/ /O.NEW.KLIX.GL.W.0002.110207T1600Z-110207T2100Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-LAKE BORGNE- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 404 AM CST MON FEB 7 2011 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO 30 KNOT RANGE WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL RISE TO 4 FEET IN THE LAKES AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS AFTERNOON ALLOWING SEAS TO FALL TO 3 FEET IN LAKES AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ532-536-538-555-557-575-577-071815- /O.UPG.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/ /O.NEW.KLIX.SC.Y.0086.110208T0000Z-110208T1000Z/ /O.NEW.KLIX.GL.W.0002.110207T1800Z-110208T0000Z/ MISSISSIPPI SOUND-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 404 AM CST MON FEB 7 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO 30 KNOT RANGE WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS EVENING ALLOWING SEAS TO FALL TO 3 FEET IN SOUNDS AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
665 WHUS74 KLIX 071354 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 754 AM CST MON FEB 7 2011 ...STRONG COLD FRONT EXPECTED TO CAUSE FREQUENT GUSTS ABOVE GALE FORCE... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT TODAY. FREQUENT GUSTS OF 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WARNING ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED EASE BY THIS EVENING. GMZ530-534-550-552-570-572-072200- /O.NEW.KLIX.SC.Y.0087.110207T1354Z-110207T1600Z/ /O.CON.KLIX.GL.W.0002.110207T1600Z-110207T2100Z/ /O.CON.KLIX.SC.Y.0086.110207T2100Z-110208T1000Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-LAKE BORGNE- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 754 AM CST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO ABRUPTLY INCREASE THIS MORNING TO 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL RISE TO 4 FEET IN THE LAKES AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS AFTERNOON ALLOWING SEAS TO FALL TO 3 FEET IN LAKES AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ532-536-538-555-557-575-577-072200- /O.NEW.KLIX.SC.Y.0087.110207T1354Z-110207T1800Z/ /O.CON.KLIX.GL.W.0002.110207T1800Z-110208T0000Z/ /O.CON.KLIX.SC.Y.0086.110208T0000Z-110208T1000Z/ MISSISSIPPI SOUND-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 754 AM CST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO ABRUPTLY INCREASE THIS MORNING TO 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS EVENING ALLOWING SEAS TO FALL TO 3 FEET IN SOUNDS AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
106 WHUS74 KLIX 071541 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 941 AM CST MON FEB 7 2011 ...STRONG COLD FRONT EXPECTED TO CAUSE FREQUENT GUSTS ABOVE GALE FORCE... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT TODAY. FREQUENT GUSTS OF 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WARNING ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED EASE BY THIS EVENING. GMZ530-534-550-552-570-572-072345- /O.EXP.KLIX.SC.Y.0087.000000T0000Z-110207T1600Z/ /O.CON.KLIX.GL.W.0002.110207T1600Z-110207T2100Z/ /O.CON.KLIX.SC.Y.0086.110207T2100Z-110208T1000Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-LAKE BORGNE- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 941 AM CST MON FEB 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO ABRUPTLY INCREASE THIS MORNING TO 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL RISE TO 4 FEET IN THE LAKES AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS AFTERNOON ALLOWING SEAS TO FALL TO 3 FEET IN LAKES AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ532-536-538-555-557-575-577-072345- /O.CON.KLIX.SC.Y.0087.000000T0000Z-110207T1800Z/ /O.CON.KLIX.GL.W.0002.110207T1800Z-110208T0000Z/ /O.CON.KLIX.SC.Y.0086.110208T0000Z-110208T1000Z/ MISSISSIPPI SOUND-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 941 AM CST MON FEB 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY... A GALE WARNING REMAINS IN EFFECT BETWEEN NOON AND 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...AND FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO ABRUPTLY INCREASE BY NOON TO 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS EVENING ALLOWING SEAS TO FALL TO 3 FEET IN SOUNDS AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
651 WHUS74 KLIX 072145 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST MON FEB 7 2011 ...STRONG COLD FRONT EXPECTED TO CAUSE FREQUENT GUSTS ABOVE GALE FORCE... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT TODAY. FREQUENT GUSTS OF 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WARNING ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED EASE BY THIS EVENING. GMZ532-080545- /O.CAN.KLIX.GL.W.0002.000000T0000Z-110208T0000Z/ /O.EXT.KLIX.SC.Y.0086.110207T2145Z-110208T1000Z/ MISSISSIPPI SOUND- 345 PM CST MON FEB 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS OF 20 TO 25 KNOTS WILL GRADUALLY EASE TO AROUND 15 KNOTS AFTER MIDNIGHT. SEAS WILL FALL TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-555-557-575-577-080545- /O.CON.KLIX.GL.W.0002.000000T0000Z-110208T0000Z/ /O.CON.KLIX.SC.Y.0086.110208T0000Z-110208T1000Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 345 PM CST MON FEB 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS 4 TO 5 FEET IN SOUNDS AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO NEAR 15 KNOTS AFTER MIDNIGHT ALLOWING SEAS TO FALL TO 3 FEET IN SOUNDS AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-534-550-552-570-572-080545- /O.CON.KLIX.SC.Y.0086.000000T0000Z-110208T1000Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-LAKE BORGNE- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 345 PM CST MON FEB 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY. * WINDS AND SEAS: WINDS WILL EASE TO 20 TO 25 KNOTS THIS AFTERNOON...THEN TO NEAR 15 KNOTS AFTER MIDNIGHT. SEAS WILL FALL TO 3 FEET IN LAKES AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Feb 6, 11:47 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Feb 6, 11:47 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1147 PM CST SUN FEB 6 2011
.AVIATION...
CONDITIONS WILL BE DETERIORATING THROUGH THE FIRST 6 HOURS OF THE
TAF PERIOD AS A COLD FRONT APPROACHES FROM THE WEST. LIGHTNING
ASSOCIATED WITH A LINE OF THUNDERSTORMS TO THE WEST HAS BEEN
GRADUALLY DECREASING OVER THE LAST FEW HOURS...SO NO THUNDER
INCLUDED AT THIS TIME. ONCE SHOWERS MOVE OUT OF THE AREA...
CONDITIONS SHOULD GRADUALLY IMPROVE THROUGH THE REMAINDER OF THE
PERIOD WITH VFR CONDITIONS GENERALLY EXPECTED BY 18Z. GUSTY
NORTHWEST WINDS EXPECTED FOLLOWING THE FRONTAL PASSAGE.
&&
.PREV DISCUSSION... /ISSUED 1130 PM CST SUN FEB 6 2011/
UPDATE...
FORECAST GRIDS AND PRODUCTS WERE UPDATED TO INCLUDE ISOLATED
THUNDER THROUGHOUT THE FORECAST AREA OVERNIGHT AND EARLY MONDAY
MORNING. A LINE OF CONVECTION EXTENDING FROM NORTHEAST LOUISIANA TO
SOUTHWEST PORTIONS OF THE STATE LATE THIS EVENING CONTINUES TO
WEAKEN AS IT MOVES STEADILY EAST TOWARD THE AREA AND INTO A MORE
STABLE AIRMASS. HOWEVER...THERE STILL COULD BE ISOLATED
THUNDERSTORMS OVER THE FORECAST AREA OVERNIGHT...WITH THE BEST
CHANCES ACROSS THE SOUTHERN HALF OF THE AREA AND THE ADJACENT
COASTAL WATERS. 11
PREV DISCUSSION... /ISSUED 948 PM CST SUN FEB 6 2011/
SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. ANOTHER QUIET AND DRY
EVENING WITH A PW OF ONLY 0.54 INCHES. A FAIRLY STEEP INVERSION
BETWEEN 840 AND 800 MILLIBARS WITH TEMPERATURES RANGING FROM 35 TO
43 DEGREES. A LIGHT SOUTHERLY FLOW IN PLACE BELOW 900 MILLIBARS
WITH A MODERATE TO STRONG SOUTHWESTERLY FLOW IN PLACE ALOFT. A
STRONG 131 KNOT SOUTHWESTERLY JET IN PLACE AT 150 MILLIBARS.
PREV DISCUSSION... /ISSUED 355 PM CST SUN FEB 6 2011/
SHORT TERM...
UPPER AIR ANALYSIS SHOWED A SHORT WAVE OVER WEST TEXAS DIVING
SOUTHEAST. VISIBLE SATELLITE IMAGERY REVEALED LOW CLOUDS OVER
SOUTH CENTRAL LOUISIANA COASTAL WATERS AND A CU FIELD FROM
SOUTHEAST TEXAS TO EAST CENTRAL LOUISIANA TO SOUTHERN MISSISSIPPI.
DEWPOINTS HAVE ALREADY INCREASED INTO THE 40S THIS AFTERNOON.
CLOUD COVER WILL CONTINUE TO INCREASE OVERNIGHT ON SOUTH WINDS.
SURFACE MAP CONTINUE TO SHOW A 1019MB HIGH OVER NORTH FLORIDA.
SURFACE LOW WAS NOTED OVER EAST TEXAS. GFS AND ECMWF SHOWED
EQUIVALENT POTENTIAL TEMPERATURE PROFILES WITH A SLIGHT DECREASE
WITH HEIGHT ACROSS THE COASTAL WATERS AND SOUTH OF LAKE
PONTCHARTRAIN LATE TONIGHT. AS A RESULT...THIS SLIGHT INSTABILITY
WITH MOISTURE AND AN APPROACHING SHORT WAVE HAS PROMPTED OUR
OFFICE AND SPC TO INSERT ISOLATED THUNDER FOR LATE TONIGHT FOR
THIS AREA. DEEP MOISTURE SHOULD REMAIN OVER THE COASTAL AREAS AND
POINTS EAST LATE TONIGHT INTO MONDAY. STRONG COLD AIR ADVECTION IS
EXPECTED BEHIND A SHARPENING WAVE MONDAY. MOISTURE WILL BE IN
PLACE HOWEVER...MODEL SOUNDINGS AT MCB AND BTR SHOWS AN ABOVE
FREEZING LAYERS FROM THE SURF TO 6KFT AROUND 12Z AND SURF TO 2KFT
BY 18Z OTHERWISE...MORNING PACKAGE IS ON TRACK. FLOW FROM SURFACE
TO 700MB OR 10KFT BECOMES NORTHWEST WITH SNOW PROCESS OCCURRING
BELOW FREEZING AROUND 900MB OR 2 TO 5KFT. NORTHWEST FLOW THAT
DEEP WILL LIMIT SNOW DURATION AND WARM LAYER FROM SURF TO 1500 FT
BY 00Z WILL MELT ANY SNOW THAT DO DEVELOP. A FEW SNOW FLURRIES CAN
NOT BE RULED OUT BUT AROUND 5 PERCENT FOR NOW ACROSS NORTH ZONES.
UPPER LEVEL FLOW WILL BECOME ZONAL ACROSS THE GULF COAST TUESDAY
AND WEDNESDAY WITH SLIGHT MODERATION IN TEMPS BUT NO REAL WARM UP.
LONG TERM...
MID RANGE MODELS CONTINUE TO DAMPEN THE NEXT WAVE MOVING ACROSS
THE MID SOUTH WEDNESDAY NIGHT INTO THURSDAY. SURFACE LOW IS
EXPECTED TO DEVELOP OVER THE NORTHWEST GULF AND TRACK EAST OVER
SOUTHEAST COASTAL AREAS. AGAIN...SLIGHT INSTABILITY WILL IN PLACE
WEDNESDAY NIGHT AND ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THE
PASSAGE THE SURFACE LOW AND DAMPENED WAVE WEDNESDAY NIGHT.
THICKNESS LAYERS FOR 1000-500MB AND 1000-700MB REMAIN ABV 5440M
AND 2840M RESPECTIVELY FOR THURSDAY MORNING. SNOW FLURRIES CAN BE
RULED OUT ACROSS NORTH ZONES BUT AGAIN LESS THAN 10 PERCENT FOR
NOW. WILL MAINTAIN LIQUID FORECAST FOR NOW. DRY COLD FORECAST WILL
OCCUR FRIDAY AND SATURDAY.
MARINE...
A GALE WATCH IS IN EFFECT FOR THE MARINE ZONES AS A STRONG UPPER
LEVEL VORT MAX AND ASSOCIATED SURFACE LOW MOVE TOWARD THE MARINE
ZONES. A BRIEF 12-18 HOUR PERIOD OF STRONG NORTHWEST WINDS WILL
DEVELOP IN THE WAKE OF THE DEPARTING SURFACE LOW. THESE WINDS ARE
EXPECTED TO RISE INTO THE 25 TO 30 KNOT RANGE...WITH FREQUENT GUSTS
CLOSE TO 40 KNOTS POSSIBLE. DUE TO THESE CONDITIONS...THE GALE
WATCH HAS BEEN POSTED BEGINNING TOMORROW MORNING AND LASTING INTO
TOMORROW NIGHT. THE WINDS SHOULD DROP OFF QUICKLY LATE TOMORROW
NIGHT INTO TUESDAY AS A SURFACE RIDGE OF HIGH PRESSURE SETTLES OVER
THE GULF SOUTH. THIS BRIEF PERIOD OF LIGHT WINDS AND CALM SEAS WILL
COME TO AN END BY WEDNESDAY AFTERNOON...AS ANOTHER STRONG LOW
PRESSURE SYSTEM DEVELOPS IN TEXAS. THIS LOW SHOULD PULL QUICKLY TO
THE EAST AND TRANSIT THROUGH THE COASTAL WATERS WEDNESDAY NIGHT INTO
THURSDAY MORNING. AS THE LOW DEEPENS...SOUTHEASTERLY FLOW WILL
INCREASE INTO THE 10-15 KNOT RANGE FOR WEDNESDAY. HOWEVER...THE
LARGEST IMPACTS WILL BE FELT IN THE WAKE OF THE LOW...AS STRONG COLD
AIR ADVECTION DEVELOPS OVER THE COASTAL WATERS. THIS STRONG COLD
AIR ADVECTION WILL THERMALLY MIX DOWN BOUNDARY LAYER WINDS OF 20-30
KNOTS BEGINNING LATE WEDNESDAY NIGHT AND CONTINUING INTO FRIDAY. AS
A RESULT...SCA FLAGS WILL BE NEEDED FOR THE LATTER HALF OF THE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 43 48 25 51 / 60 40 10 10
BTR 45 51 29 54 / 70 30 10 10
ASD 44 53 31 52 / 60 50 10 10
MSY 45 53 34 53 / 60 50 10 10
GPT 42 54 30 52 / 60 60 10 10
PQL 41 55 29 52 / 60 60 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...GALE WATCH FROM 10 AM MONDAY TO 3 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&
AVIATION...95/DM
UPDATE...11
SOUNDING...97
SHORT/LONG...18
MARINE...32Hazardous weather outlook, Feb 6, 6:15 PM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 PM CST SUN FEB 6 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-071800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 615 PM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SHOWERS WILL DEVELOP AND SPREAD EAST ACROSS THE AREA AFTER MIDNIGHT TONIGHT THROUGH MONDAY MORNING. A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG THE COAST. RAINFALL AMOUNTS SHOULD REMAIN RATHER LIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WATCH IS IN EFFECT FOR THE POSSIBILITY OF FREQUENT GALE FORCE WIND GUSTS FROM LATE MONDAY MORNING INTO MONDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT. HIGHER GUSTS MAY ALSO OCCUR OVER LAND AREAS THAT MAY REQUIRE A WIND ADVISORY FOR A FEW HOURS MONDAY. ANOTHER STRONG COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT. THIS MAY ONCE AGAIN PROMPT SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS AND TIDAL LAKES. AS HAS BEEN THE CASE SEVERAL TIMES THIS WINTER...A FEW MORNINGS DURING THE WEEK ARE LIKELY TO SEE LIGHT TO MODERATE FREEZE CONDITIONS AWAY FROM THE TIDAL LAKES AND NORTH OF THE MARSH ZONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:26 AM CST | Special Marine Warning | LIX | 49 min | |
| Feb 7, 4:03 AM CST | Wind Advisory | LIX | Saint Bernard | 14 hr |
| Feb 7, 4:04 AM CST | Small Craft Advisory | LIX | 24 hr | |
| Feb 7, 7:54 AM CST | Small Craft Advisory | LIX | 4 hr | |
| Feb 7, 3:37 PM CST | Freeze Watch | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.